Louisiana, 2007Flash Flooding and Damaging Winds in Louisiana, June 20, 2007
June 20, 2007 · NWS SHV · 8 events in 3 counties and zones
Showers and thunderstorms developed during the late afternoon hours across northeast Texas and northwest Louisiana and quickly became severe producing large hail and damaging thunderstorm gusts. flooding rainfall resulted from the storms across northeast Texas and northwest Louisiana.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $160,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms developed during the late afternoon hours across northeast Texas and northwest Louisiana and quickly became severe producing large hail and damaging thunderstorm gusts. These storms were slow movers and given a very moist atmosphere present at the time across the region...flooding rainfall resulted from the storms across northeast Texas and northwest Louisiana. A few of these storms developed into southwest Arkansas...producing wind damage as well.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 20, 1:51 PM CST, 54 minutes earlier.
Area forecast discussion, Jun 20, 1:51 PM CST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
251 PM CDT WED JUN 20 2007
.DISCUSSION...
KSHV RADAR SHOWS CONVECTION DEVELOPING ACROSS THE FOUR STATE
AREA...IN A RICH CONCENTRATION OF THETA-E AS PER RTMA ANALYSIS.
THIS HAS RESULTED IN SBCAPES IN EXCESS OF 4000 J/KG CENTERED OVER
KSHV. ELSEWHERE...PLENTY OF REMNANT BOUNDARIES REMAIN TO INCLUDE
ISOLATED CONVECTION AREA-WIDE THROUGH AT LEAST SUNSET.
OTHERWISE...CWA WILL REMAIN ON THE EASTERN PERIPHERY OF AN UPPER
LEVEL RIDGE THROUGH THE WEEKEND. LATEST MODEL RUNS HAVE CHANGED
SIGNIFICANTLY OVER THE PAST 24 HRS...W/THE GFS PLACING THE RIDGE
FURTHER WEST. THIS WILL ALLOW MORE SHORTWAVES ROTATING INTO THE
AREA EACH DAY...BUT NOTHING TO REALLY HANG A HAT ON. THUS...MINIMAL
POPS IN THE SHORT TERM. NEAR THE END OF THE WEEKEND...AN UPPER
LEVEL LOW BEGINS BUILDING OVER TEXAS...BRINGING A CHANCE OF RAIN TO
THE OK-ARKLATEX BEGINNING MONDAY NIGHT. THIS WILL BRING A LITTLE
RELIEF FROM THE HEAT BEGINNING TUESDAY...WHICH MAY SEE TEMPS
ACTUALLY SLIGHTLY BELOW NORMAL. UNTIL THEN...GUIDANCE REMAINS TOO
COOL...AND WE/LL STAY ABOVE IT.
&&
.AVIATION...
CONVECTION HAS INITIATED IN THE VCNTY OF SHV THIS AFTN WHERE SURFACE
BASED INSTABILITY IS MAXIMIZED PER 19Z MESOANALYSIS. EXPECT VFR
CONDS THROUGH THIS AFTN EXCEPT WHERE CONVECTION WILL BE OCCURRING
WHICH WILL RESULT IN CIGS OF 1 TO 3K FT AND VSBYS IN THE 3 TO 5SM
RANGE. LATEST FCST ISSUANCE IS CARRYING VCTS AS EXPECTATIONS ARE FOR
UNORGANIZED STORMS THIS AFTN. CI CANOPY SHOULD CONT INTO TONIGHT./02/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 73 96 71 97 / 20 20 10 20
MLU 66 95 64 97 / 20 10 10 10
DEQ 70 91 67 94 / 20 20 10 10
TXK 70 92 69 96 / 20 20 10 10
ELD 68 95 64 97 / 20 20 10 10
TYR 73 91 73 94 / 20 20 20 20
GGG 72 94 69 96 / 20 20 20 20
LFK 72 93 70 96 / 20 10 20 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
02/44
Hazardous weather outlook, Jun 20, 11:00 AM CST, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT WED JUN 20 2007
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-211100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT WED JUN 20 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT
ACROSS THE FOUR STATE AREA. THESE STORMS ARE NOT EXPECTED TO BECOME
SEVERE. HOWEVER...STORMS WILL BE ACCOMPANIED BY FREQUENT
LIGHTNING...BRIEF GUSTY WINDS TO 50 MPH...SMALL HAIL...AND UP TO 2
INCHES OF RAINFALL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
MONDAY NIGHT THROUGH WEDNESDAY...AN UPPER LEVEL LOW PRESSURE SYSTEM
CENTERED OVER EAST TEXAS WILL RESULT IN SCATTERED THUNDERSTORMS
OVER THE OK-ARKLATEX. THESE STORMS ARE NOT EXPECTED TO BECOME
SEVERE. HOWEVER...STORMS WILL BE ACCOMPANIED BY FREQUENT
LIGHTNING...BRIEF GUSTY WINDS TO 35 MPH...SMALL HAIL...AND VERY
HEAVY RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER...EMERGENCY MANAGER...AND HAM RADIO OPERATOR
ACTIVATION...IS NOT LIKELY THIS AFTERNOON OR TONIGHT.
44
Event by event
3 thunderstorm wind, 3 flash flood, 2 lightning. Local standard time, as filed.
Lightning, Bossier
- When
- June 20, 2:45 PM CST
- Where
- Bossier County, Benton
- Property damage
- $100,000
- Reported by
- Public
- Coordinates
- 32.700, -93.730
Benton Fire Department reported two homes struck by lightning and one on fire. Damage was moderate to extensive. No report of injuries.
Thunderstorm Wind, Bossier
- When
- June 20, 3:55 PM CST
- Where
- Bossier County, Plain Dealing
- Measured
- 51 kt (59 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.920, -93.700
Thunderstorm Wind, Caddo
- When
- June 20, 3:55 PM CST
- Where
- Caddo County, Shreveport
- Measured
- 51 kt (59 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 32.480, -93.750
Power lines were reported down by an off duty NWS employee on Youree Drive and 70th Street.
Lightning, Caddo
- When
- June 20, 4:00 PM CST
- Where
- Caddo County, Shreveport
- Property damage
- $50,000
- Reported by
- Broadcast Media
- Coordinates
- 32.480, -93.750
Two homes were struck by lightning resulting in minor fires. One home was struck in south Shreveport and the other home in southeast Shreveport. No injuries were reported.
Flash Flood, Bossier
- When
- June 20, 4:34 PM CST to 6:00 PM CST
- Where
- Bossier County, Plain Dealing
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.920, -93.700
High water reported near Hwy. 162 and Seven Pines Road as well as Old Plain Dealing Road.
Flash Flood, Caddo
- When
- June 20, 4:35 PM CST to 6:00 PM CST
- Where
- Caddo County, Shreveport
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.480, -93.750
Flash flooding reported on Preston Road and Hwy. 89.
Flash Flood, Caddo
- When
- June 20, 4:45 PM CST to 6:00 PM CST
- Where
- Caddo County, Shreveport
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 32.480, -93.750
High water across Linwood Road and the Inner Loop. One car was submerged by water.
Thunderstorm Wind, Red River
- When
- June 20, 6:05 PM CST
- Where
- Red River County, Hall Summit
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.180, -93.300
Trees were downed in town. One tree fell on a home which broke a gas line.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Minnesota, June 20 to 21, 200720 injured · $25 million · 4.25 in hail · 114 events
- Hail and Damaging Winds in Michigan, June 20, 2007$64 million · 3 in hail · 26 events
- Flash Flooding and Hail in Texas, June 20, 2007$361,000 · 1 in hail · 11 events
- Tornado in Arkansas, June 20, 2007$75,000 · EF1 · 1 event
- Hail and Damaging Winds in Texas, June 20, 2007$122,000 · 1 in hail · 9 events
- Hail and Damaging Winds in Wisconsin, June 20 to 21, 2007$56,000 · 1.75 in hail · 11 events
- Hail and Damaging Winds in Wisconsin, June 20, 2007$5,000 · 1.75 in hail · 46 events
- Hail in Texas, June 20, 2007$50,000 · 0.75 in hail · 1 event
- Flash Flooding and Flood in Texas, June 20 to 21, 2007$30,000 · 8 events
- Hail and Damaging Wind in Wisconsin, June 20, 20071.75 in hail · 21 events
- Flash Flooding and Hail in Texas, June 20 to 21, 2007$10,000 · 53 kt wind · 18 events
- Hail in Wisconsin, June 20, 20071 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 38904, 38891, 38896, 38905, 38890, 38889, 38903, 38897.